State complexity of k-parallel tree concatenation

Yo Sub Han, Sang Ki Ko, Kai Salomaa

Research output: Contribution to journalArticle

Abstract

We give an optimized construction of a tree automaton recognizing the k-parallel, k ≥ 1, tree concatenation of two regular tree languages. For tree automata with m and n states, respectively, the construction yields an upper bound (m+ 1 2)(n+1)· 2 nk -1 for the state complexity of k-parallel tree concatenation. We give a matching lower bound in the case k = 2. We conjecture that the upper bound is tight for all values of k. We also consider the special case where one of the tree languages is the set of all ranked trees and in this case establish a different tight state complexity bound for all values of k.

Original languageEnglish
Pages (from-to)185-199
Number of pages15
JournalFundamenta Informaticae
Volume154
Issue number1-4
DOIs
Publication statusPublished - 2017

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Algebra and Number Theory
  • Information Systems
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'State complexity of k-parallel tree concatenation'. Together they form a unique fingerprint.

  • Cite this